Alert archive / Arkansas / River Flood Advisories in 2024

River Flood Advisory 21, NWS Tulsa, OK

November 5, 2024Franklin County, Johnson County, Logan County, Arkansas

NWS Tulsa, OK issued this river flood advisory at Nov 5, 2024, 2:28 AM CST for Franklin County, Johnson County, Logan County, Arkansas. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Nov 5, 2024, 2:28 AM CST (08:28 UTC)
Expired
Nov 5, 2024, 11:48 PM CST
In force
21 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Franklin County, AR, Johnson County, AR, Logan County, AR

The radar

The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Ozark L/D Tailwater (OZGA4).

Action stage
355.5 ft
Minor stage
357 ft
Moderate stage
363 ft
Major stage
365 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

414 
WGUS84 KTSA 050828 RRA
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
228 AM CST Tue Nov 5 2024

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Franklin, Johnson 
  and Logan Counties.

...The Flood Advisory is extended for the following rivers in 
Arkansas...Oklahoma...

  Lee Creek near Van Buren affecting Sequoyah and Crawford Counties.

&&

ARC047-071-083-052030-
/O.NEW.KTSA.FL.Y.0021.241105T0828Z-241107T0000Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
228 AM CST Tue Nov 5 2024

...FLOOD ADVISORY IN EFFECT FROM EARLY THIS MORNING TO TOMORROW 
EVENING...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...Arkansas River at Ozark Lock and Dam.

* WHEN...From early this morning to tomorrow evening.

* IMPACTS...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence.

* ADDITIONAL DETAILS...
  - At 1:00 AM CST Tuesday the stage was 349.4 feet.
  - Forecast...The river is expected to rise to a crest of 356.7
    feet just after midnight tonight. This is above action stage
    but below flood stage. The river is then expected to drop
    below action stage Wednesday morning.
  - Action stage is 355.5 feet.
  - Flood stage is 357.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385


$$

ARC033-OKC135-052030-
/O.EXT.KTSA.FL.Y.0019.000000T0000Z-241106T0600Z/
/VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
228 AM CST Tue Nov 5 2024

...FLOOD ADVISORY NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Lee Creek near Van Buren.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 399.0 feet, faster flows are expected along the river 
  but no flooding occurs. Interests near the river, Tailwater Park, 
  and the recreational vehicle campground should continue to monitor 
  later forecasts.

* ADDITIONAL DETAILS...
  - At 12:44 AM CST Tuesday the stage was 396.0 feet.
  - Forecast...The river is expected to rise to a crest of 399.0
    feet this afternoon. This is right at action stage and below
    flood stage. The river is expected to fall below action stage
    by this evening.
  - Action stage is 399.0 feet.
  - Flood stage is 401.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452


$$

Lacy
4 follow-up statements
658 
WGUS84 KTSA 051426 RRA
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
826 AM CST Tue Nov 5 2024

...The Flood Advisory continues for the following rivers in 
Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Logan, Franklin 
  and Johnson Counties.

&&

ARC047-071-083-060230-
/O.EXT.KTSA.FL.Y.0021.000000T0000Z-241106T1800Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
826 AM CST Tue Nov 5 2024

...FLOOD ADVISORY NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Arkansas River at Ozark Lock and Dam.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence.

* ADDITIONAL DETAILS...
  - At 7:00 AM CST Tuesday the stage was 354.0 feet.
  - Forecast...The river is expected to rise to a crest of 356.6
    feet just after midnight tonight.
  - Action stage is 355.5 feet.
  - Flood stage is 357.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385


$$

RBD
672 
WGUS84 KTSA 051957
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
157 PM CST Tue Nov 5 2024

...The Flood Advisory continues for the following rivers in 
Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Logan, Franklin 
  and Johnson Counties.

&&

ARC047-071-083-060800-
/O.CON.KTSA.FL.Y.0021.000000T0000Z-241106T1800Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
157 PM CST Tue Nov 5 2024

...FLOOD ADVISORY REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Arkansas River at Ozark Lock and Dam.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence.

* ADDITIONAL DETAILS...
  - At 1:00 PM CST Tuesday the stage was 355.6 feet.
  - Forecast...The river will remain near crest of 356.6 feet to
    just after midnight tonight.
  - Action stage is 355.5 feet.
  - Flood stage is 357.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385


$$

RBD
676 
WGUS84 KTSA 060134
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
734 PM CST Tue Nov 5 2024

...The Flood Advisory continues for the following rivers in 
Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Logan, Franklin 
  and Johnson Counties.

&&

ARC047-071-083-061345-
/O.CON.KTSA.FL.Y.0021.000000T0000Z-241106T1800Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
734 PM CST Tue Nov 5 2024

...FLOOD ADVISORY REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Arkansas River at Ozark Lock and Dam.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 355.5 feet, the river remains in its banks, but 
  access to Okane Island may be cut off.
  At 357.0 feet, flooding affects agricultural use lands along the 
  river downstream of the lock and dam in Franklin County. Gas 
  fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence.

* ADDITIONAL DETAILS...
  - At 7:00 PM CST Tuesday the stage was 355.9 feet.
  - Forecast...The river is expected to rise to a crest of 356.0
    feet just after midnight tonight which is above action stage
    but below flood stage.  The river is expected to fall below
    action stage tomorrow morning.
  - Action stage is 355.5 feet.
  - Flood stage is 357.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385


$$
705 
WGUS84 KTSA 060548
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
1148 PM CST Tue Nov 5 2024

...The Flood Advisory is cancelled for the following rivers in 
Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Johnson, Logan and 
  Franklin Counties.

ARC047-071-083-060700-
/O.CAN.KTSA.FL.Y.0021.000000T0000Z-241106T0548Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1148 PM CST Tue Nov 5 2024

...FLOOD ADVISORY IS CANCELLED...

The Flood Advisory is cancelled for
  the Arkansas River at Ozark Lock and Dam.

* ADDITIONAL DETAILS...
  - At 11:00 PM CST Tuesday the stage was 353.6 feet.
  - Forecast...The river crested at 355.9 feet earlier this
    evening and is now sharply falling. The river has dropped
    below action stage and will remain below action stage.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385


$$

Lacy

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Nov 5, 2:24 AM CST, 4 minutes earlier.

Area forecast discussion, Nov 5, 2:24 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
224 AM CST Tue Nov 5 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 224 AM CST Tue Nov 5 2024

The heaviest showers and storms are in the process of
exiting into central Arkansas this morning. The Flood watch
will be allowed to expire at 3 am. However, Areal Flood Warnings
continue into this afternoon for portions of western Arkansas
and southeast Oklahoma. Remnant showers and a few thunderstorms will
continue to stream across the area this morning, ending from west
to east. Cooler temperatures are on tap for Today with highs in the
60s to lower 70s as drier air continues to move into the region
behind the departing cold front.

&&

.LONG TERM...
(Tonight through Monday)
Issued at 224 AM CST Tue Nov 5 2024

Patchy fog could become a concern late tonight into Wednesday
morning as skies clear. Otherwise, Wednesday looks to be dry
with the area between storm systems.

The chances of showers/storms return on Thursday and continue
into Saturday as an upper level low moves northeast out of the
Southwest U.S. and into the Plains. With several rounds of
showers and storms during this time, locally heavy rain is
expected to be the main concern. 1 to 3 inches of rain will be
common with locally higher amounts possible. These rains could
lead to flooding of low lying areas given the now saturated grounds
across the area.

Sunday and Monday are forecast to be dry as weak high pressure prevails
across the region.

&&

.AVIATION...
(06Z TAFS)
Issued at 1106 PM CST Mon Nov 4 2024

Showers and scattered thunderstorms will continue to spread across
Southeast Oklahoma into Northwest Arkansas overnight as an upper
level low pressure lifts into the region. Within the
precip...varying conditions between IFR and VFR are expected.
Across Northeast Oklahoma...scattered to overcast VFR conditions
becoming scattered to overcast IFR/MVFR are forecast as low
ceilings sag southward with the movement of the low pressure
system. During the day Tuesday...conditions are forecast to become
VFR from west to east and begin to clear out during the
afternoon/evening hours behind the departing low pressure system.
Rain chances remain possible Tuesday morning over Northwest
Arkansas and should taper off and exit for the afternoon hours with
the departing low pressure system as well. Winds through the
period look to vary overnight and become mainly westerly during
the day Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  46  68  49 /  20   0   0  10
FSM   70  51  72  54 /  50   0   0  20
MLC   68  47  72  49 /  20   0   0  20
BVO   63  41  68  44 /  10   0   0   0
FYV   69  44  72  46 /  50   0   0  10
BYV   67  49  68  51 /  60   0   0  10
MKO   65  46  68  49 /  20   0   0  10
MIO   64  44  67  47 /  30   0   0  10
F10   65  44  68  46 /  20   0   0  10
HHW   69  47  70  52 /  40   0  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 3 AM CST early this morning for OKZ076.

AR...Flood Watch until 3 AM CST early this morning for ARZ001-002-010-
     011-019-020-029.

&&

SHORT TERM...10
LONG TERM....10
AVIATION...20
Hazardous weather outlook, Nov 4, 10:12 PM CST, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1012 PM CST Mon Nov 4 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1012 PM CST Mon Nov 4 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD and HEAVY RAIN.
	RISK...Elevated.
	AREA...Southeast Oklahoma through Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and scattered thunderstorms will continue from
southeast Oklahoma through northwest Arkansas through the overnight
hours. Flash flooding is ongoing across portions of this corridor
and may worsen in specific locations where the additional heaviest
rains fall. Expect overnight flooded roadways and be prepared to
find alternate routes through the Tuesday morning commute. The
strongest storms could produce locally gusty winds overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...No Hazards.
WEDNESDAY...No Hazards.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY...No Hazards.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...

TUESDAY and WEDNESDAY...No Hazards.
THURSDAY and FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Another storm system will affect the area during the latter part
of the week, bringing additional chances for thunderstorms.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Nov 4, 8:51 PM CST, 5 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
851 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     Flash Flood      Rogers                  36.33N 94.12W
11/04/2024                   Benton             AR   Law Enforcement

            Rogers PD reported Rainbow Rd near the
            intersection with Northgate is impassable
            due to flooding. Report relayed via social
            media from Broadcast Media.

&&
Local storm report, Nov 4, 9:00 PM CST, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
900 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     Flash Flood      Huntsville              36.09N 93.74W
11/04/2024                   Madison            AR   Law Enforcement

            High water rescues ongoing across Madison
            county including locations of Huntsville,
            Kingston, and Witter. Relayed by broadcast
            media.

&&
Local storm report, Nov 4, 9:40 PM CST, 4 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
940 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     Flash Flood      5 N Huntsville          36.16N 93.74W
11/04/2024                   Madison            AR   Broadcast Media

            County Sheriff's office reports swift water
            rescue at Withrow Springs State Park. Report
            relayed via social media by Broadcast media.

&&
Special weather statement, Nov 4, 9:55 PM CST, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
955 PM CST Mon Nov 4 2024

ARZ002-011-050430-
Carroll AR-Madison AR-
955 PM CST Mon Nov 4 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN MADISON AND CARROLL
COUNTIES THROUGH 1030 PM CST...

At 955 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Forum to 2 miles south of
Rudd to 3 miles west of Lost Valley State Park. Movement was
northeast at 50 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Berryville...                     Green Forest...
Carrollton...                     Rudd...
Marble...                         Forum...
Osage...                          Urbanette...
Rule...                           Blue Eye...
Rockhouse...                      Dryfork...
Cabanal...                        Metalton...
Connor...                         Coin...
Delmar...                         Denver...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
      3612 9353 3618 9376 3650 9356 3650 9330
      3612 9330
TIME...MOT...LOC 0355Z 215DEG 47KT 3623 9366 3617 9349 3603 9344

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Nov 5, 1:11 AM CST, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
111 AM CST Tue Nov 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     Flood            Turners Bend            35.67N 93.83W
11/05/2024                   Franklin           AR   Public

            Water reported over Highway 23 near the
            Mulberry River. Relayed by NWS Little Rock.

&&

MDL

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 6:56 PM CSTFlash Flood WarningTSABenton, Carroll, Crawford, Franklin, Madison, Washington6 hr
Nov 4, 7:41 PM CSTSpecial Weather StatementTSACarroll, Madison49 min
Nov 4, 7:51 PM CSTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Nov 4, 7:59 PM CSTFlash Flood WarningTSACarroll, Franklin, Madison5 hr
Nov 4, 8:11 PM CSTSpecial Weather StatementTSAFranklin19 min
Nov 4, 8:25 PM CSTFlash Flood WarningTSACrawford, Franklin, Sebastian6 hr
Nov 4, 9:55 PM CSTSpecial Weather StatementTSACarroll35 min
Nov 5, 12:41 AM CSTAreal Flood WarningTSACarroll, Franklin, Madison25 hr
Nov 5, 12:41 AM CSTAreal Flood WarningTSABenton, Carroll, Crawford, Franklin, Madison, Washington25 hr
Nov 5, 2:00 AM CSTAreal Flood WarningTSACrawford, Franklin, Sebastian24 hr
Nov 5, 2:22 AM CSTRiver Flood WarningTSACrawford, Franklin18 hr
Nov 5, 12:52 PM CSTRiver Flood WarningTSACarroll7 hr

Nearby

River Flood Advisories in Arkansas, 2024Every river flood advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.